• I have just began taking arimidex. I feel absolutely terrible. Like I have the flu. Is this normal and will it pass ?

    Asked by Mhumph01 on Monday, November 5, 2012

    I have just began taking arimidex. I feel absolutely terrible. Like I have the flu. Is this normal and will it pass ?

    9 Answers from the Community

    9 answers
    • karen1956's Avatar

      I didn't have the fluish side effect, but I had joint pain, especially in my knees and knuckles and developed carpel tunnel syndrome.......talk to your oncologist....you could have the flu!!!! hoping whatever it is resolves quickly and that you are feeling better soon....

      almost 4 years ago
    • lynn1950's Avatar

      I am sorry you are feeling so under the weather. I have taken Arimidex for four years now and I experience joint pain in my hands, knees and feet. It doesn't feel like the flu, though. Definitely check with your oncologist.

      almost 4 years ago
    • Desibuff's Avatar

      I couldn't work with the side effect of Arimidex it was awful. Had to change to Tamoxifen. Check with your oncologist.

      almost 4 years ago
    • princess123's Avatar

      I wasn't on arimidex but was on Tamoxifen and felt like I had flu like feeling. Just not the stomach problem. I felt yucky all the time. I have been on break for a month now and it went away. I still have the joint pain.

      almost 4 years ago
    • ElsaG's Avatar

      From my experience on Arimidex, those flu like symptoms came and went. Some days were much better than others. I also experienced muscle and joint pain. For the two years I was on it, I just kept in mind that the temporary side effects were worth the benefit I would get from the treatment. As soon as I finished taking Arimidex, all those symptoms have gone away.

      almost 4 years ago
    • carm's Avatar

      Hello, I am an oncology nurse and that is a common side effect of any aromatase inhibitor, mention this to your doctor. If you want to learn more about your treatment, go to chemotherapyadvisor.com and register (its free) and on the right side of the home page is cancers and their treatment regimens. Here you will see common side effects of all therapies. I am sorry you are experiencing this but perhaps your doctor can advise you on what to do to help combat this uncomfortable side effect. There are many here who can give you great advice, best of luck, Carm.

      almost 4 years ago
    • nancyjac's Avatar

      I've been on Arimidex for about 4 months and have never had flu symptoms. I would contact you doctor. You may in fact, have the flu.

      almost 4 years ago
    • SandiD's Avatar

      I was on it for almost a year & the joint pain, specially in hands & feet was awful. I switched to Aromasin & it was a bit better, but got bad again, plus nausea that comes and goes, so I get to try Femara soon. So there are 3 to choose from if you are past menopause. We all react a bit different. I will stick to one med no matter what because I have come too far to give up now! Best of luck to you! Talk to your doc about switching to another Aromtase Inhibitor helps. ☺

      almost 4 years ago
    • Fay's Avatar

      I started vitamin D with Calcium a few weeks before I started taking arimidex. I'm 66 so I wanted to do as much as I could to help with the side effects. I'm also getting Herceptin every 3 weeks. And I can't tell I'm taking anything. No side effect at all. Had 1 round of Chemo my system counldn't handle it Got put in hospital with first treatment . So I have to stay on arimidex for 5 years and herceptin for one year so I can feel I'm doing something.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive lobular carcinoma questions.  Also, don't forget to check out our Invasive Lobular Carcinoma page.